Alert archive / Michigan / Frost Advisories in 2013

Frost Advisory 5, NWS Gaylord, MI

May 26, 201314 counties in Michigan

NWS Gaylord, MI issued this frost advisory at May 26, 2013, 3:54 PM EDT for 14 counties in Michigan. It took effect at May 27, 2013, 12:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 26, 2013, 3:54 PM EDT (19:54 UTC)
In effect from
May 27, 2013, 12:00 AM EDT
Expired
May 27, 2013, 6:00 AM EDT
In force
6 hr
Issued by
NWS Gaylord, MI

Counties Alcona County, MI, Alpena County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Iosco County, MI, Kalkaska County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI

The radar

The NCL Michigan radar (KAPX), 35 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 7.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2013-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2013-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2063 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WWUS73 KAPX 261954
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
354 PM EDT SUN MAY 26 2013

...ONE MORE NIGHT OF INTERIOR FROST DEVELOPMENT...

.PERSISTENT HIGH PRESSURE BRINGING MOSTLY CLEAR SKIES AND LIGHT
WINDS WILL ALLOW FOR ONE MORE NIGHT OF FROST DEVELOPMENT ACROSS
INTERIOR PORTIONS OF NORTH CENTRAL AND NORTHEAST LOWER MICHIGAN.
LOW TEMPERATURES ARE FORECAST TO DROP INTO THE LOWER TO MID
30S...WITH NORMALLY COOLER LOW LYING AND SHELTERED LOCATIONS
LIKELY FALLING BELOW FREEZING.

MIZ016>018-022>024-027>030-033>036-270400-
/O.NEW.KAPX.FR.Y.0005.130527T0400Z-130527T1000Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-KALKASKA-
CRAWFORD-OSCODA-ALCONA-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
GAYLORD...ATLANTA...ALPENA...KALKASKA...GRAYLING...MIO...
HARRISVILLE...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...
TAWAS CITY
354 PM EDT SUN MAY 26 2013

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT
MONDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES: LOWS IN THE LOWER TO MID 30S...LOCALLY COLDER.

IMPACTS...

 * FROST DEVELOPMENT AFTER MIDNIGHT THAT COULD DAMAGE UNPROTECTED
   SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE
   OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED...SO TAKE STEPS
   TO PROTECT VULNERABLE VEGETATION. 

&&

$$

JPB
2 follow-up statements
251 
WWUS73 KAPX 270248
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1048 PM EDT SUN MAY 26 2013

...ONE MORE NIGHT OF INTERIOR FROST DEVELOPMENT...

.PERSISTENT HIGH PRESSURE BRINGING MOSTLY CLEAR SKIES AND LIGHT
WINDS WILL ALLOW FOR ONE MORE NIGHT OF FROST DEVELOPMENT ACROSS
INTERIOR PORTIONS OF NORTH CENTRAL AND NORTHEAST LOWER MICHIGAN.
LOW TEMPERATURES ARE FORECAST TO DROP INTO THE LOWER TO MID 30S...
WITH NORMALLY COOLER LOW LYING AND SHELTERED LOCATIONS LIKELY
FALLING BELOW FREEZING.

MIZ016>018-022>024-027>030-033>036-271000-
/O.CON.KAPX.FR.Y.0005.130527T0400Z-130527T1000Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-KALKASKA-
CRAWFORD-OSCODA-ALCONA-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
GAYLORD...ATLANTA...ALPENA...KALKASKA...GRAYLING...MIO...
HARRISVILLE...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...
TAWAS CITY
1048 PM EDT SUN MAY 26 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES: LOWS IN THE LOWER TO MID 30S...LOCALLY COLDER.

IMPACTS...

 * FROST DEVELOPMENT AFTER MIDNIGHT THAT COULD DAMAGE 
   UNPROTECTED SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE 
   OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED...SO TAKE 
   STEPS TO PROTECT VULNERABLE VEGETATION. 

&&

$$
587 
WWUS73 KAPX 270834
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
434 AM EDT MON MAY 27 2013


MIZ016>018-022>024-027>030-033>036-271000-
/O.CON.KAPX.FR.Y.0005.000000T0000Z-130527T1000Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-KALKASKA-
CRAWFORD-OSCODA-ALCONA-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
GAYLORD...ATLANTA...ALPENA...KALKASKA...GRAYLING...MIO...
HARRISVILLE...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...
TAWAS CITY
434 AM EDT MON MAY 27 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING. 

HAZARDOUS WEATHER...

 * AREAS OF FROST HAVE DEVELOPED...MAINLY IN THE LOW LYING
   AREAS...WHERE TEMPERATURES HAVE FALLEN INTO THE THE 30 TO 35
   DEGREE RANGE.

IMPACTS...

 * POSSIBLE DAMAGE TO UNPROTECTED SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
   SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED...SO
   TAKE STEPS TO PROTECT VULNERABLE VEGETATION.

&&

$$

SMD

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at May 26, 2:10 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 26, 2:10 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
210 PM EDT SUN MAY 26 2013

.SYNOPSIS...
ISSUED AT 238 AM EDT SUN MAY 26 2013

THE REMAINDER OF YOUR MEMORIAL DAY HOLIDAY WEEKEND LOOKS GREAT...AS
HIGH PRESSURE DRIFTING THROUGH ONTARIO DELIVERS SUNNY AND SEASONABLY
WARM DAYS...WHILE ALSO PROVIDING CLEAR AND COOL NIGHTS. MUCH WARMER
AND MORE HUMID WEATHER WILL MAKE A RETURN FOR THE MIDDLE AND LATE
PORTIONS OF NEXT WEEK...AS A WARM FRONT ADVANCES NORTH INTO THE
REGION. THAT FRONT WILL ALSO PROVIDE SEVERAL CHANCES FOR SHOWERS AND
THUNDERSTORMS FROM MONDAY NIGHT THROUGH SATURDAY...THOUGH A WASHOUT
IS NOT EXPECTED.

&&

.UPDATE...
ISSUED AT 210 PM EDT SUN MAY 26 2013

SOME CIRRUS OVERHEAD IS ABOUT THE ONLY WEATHER BLEMISH THIS
AFTERNOON...WITH TEMPERATURES HAVING WARMED INTO THE LOWER-MID
60S AWAY FROM THE LAKES WHERE ONSHORE BREEZES KEEPING TEMPERATURES
10-15 DEGREES COOLER. CURRENT FORECAST LOOKS FINE...JUST SOME
ADJUSTMENTS FOR TEMPORAL TRENDS.

UPDATE ISSUED AT 1054 AM EDT SUN MAY 26 2013

12Z SURFACE/COMPOSITE ANALYSIS SHOWS HIGH PRESSURE EXTENDING FROM
NORTHERN ONTARIO...SOUTHWARD ACROSS THE GREAT LAKES AND INTO THE
OHIO/TENNESSEE RIVER VALLEYS.  LOW PRESSURE OVER NEBRASKA/KANSAS HAS
A WARM FRONT EXTENDING SOUTHEAST INTO MISSOURI.  UPPER LEVEL
CONFLUENCE AXIS RUNS NORTHWEST/SOUTHEAST ACROSS LOWER MICHIGAN...
BETWEEN AN UPPER LOW OVER NEW ENGLAND AND A RIDGE OVER THE UPPER
MIDWEST.  ELONGATED BAND OF SHOWERS/THUNDERSTORMS ALONG THE WARM
FRONTAL ZONE FROM THE DAKOTAS SOUTHEAST ACROSS IOWA/CENTRAL
ILLINOIS...WHILE PARTLY-MOSTLY SUNNY SKIES EXIST BENEATH THE RIDGE
AXIS OVER MICHIGAN.  POCKET OF DRY AIR EXTENDS FROM THE GREAT LAKES
SOUTHEAST TO THE MID ATLANTIC STATES (PRECIPITABLE WATER LESS THAN A
THIRD OF AN INCH).

PLENTY OF SUN EXPECTED THIS AFTERNOON...SO NO CHANGES TO CURRENT
FORECAST IDEAS.  EXPECT BETTER MIXING OF DEW POINTS THIS
AFTERNOON...WITH READINGS EXPECTED TO FALL INTO THE 20S.  LAKE
BREEZES SHOULD BE FAIRLY UBIQUITOUS THIS AFTERNOON AS TEMPERATURES
WARM INTO THE LOWER-MID 60S INLAND.

UPDATE ISSUED AT 923 AM EDT SUN MAY 26 2013

12Z MESOANALYSIS SHOWS A HIGH PRESSURE RIDGE/ANTICYCLONIC FLOW
RUNNING NORTH-SOUTH ACROSS MICHIGAN...KEEPING SKIES MOSTLY CLEAR
ACROSS NORTHERN MICHIGAN SAVE FOR A LITTLE CIRRUS WEST OF THE US-131
CORRIDOR.  12Z APX SOUNDING WAS DRY...PRECIPITABLE WATER 0.27 INCHES
WITH A GRADUALLY BACKING WIND PROFILE BETWEEN THE SURFACE-650MB
INDICATIVE OF LOW/MID LEVEL COLD ADVECTION.  SUNNY SKIES WILL
CONTINUE INTO THIS AFTERNOON...SHOULD SEE A QUICK JUMP IN
TEMPERATURES AS SHALLOW INVERSION MIXES OUT.  MIXING OUT 12Z APX
SOUNDING TO 800MB (LIKE SATURDAY) YIELDS A HIGH TEMPERATURE AROUND
60S...SO LOWER-MID 60S LOOK REASONABLE AWAY FROM THE LAKESHORES
WHERE WIDESPREAD LAKE BREEZE DEVELOPMENT EXPECTED.

UPDATE ISSUED AT 647 AM EDT SUN MAY 26 2013

MINIMAL UPDATES NEEDED AGAIN...AS HIGH PRESSURE OVERHEAD MAKES
ALL THINGS QUIET. TEMPERATURES WERE IN THE LOW TO MID 30S...BUT
MANY LOW LYING AREAS ARE IN THE UPPER HALF OF THE 20S...MAINLY IN
NE LOWER. CONVECTIVE DEBRIS CLOUDS MAY TRY AND BRING A BRIEF
FILTERED MOSTLY CLOUDY SKY TO THE GTV BAY REGION...OTHERWISE
SUNSHINE WILL BECOME PLENTIFUL.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 238 AM EDT SUN MAY 26 2013

CURRENTLY...HIGH PRESSURE IS DIRECTLY OVERHEAD WITH LOADS OF DRY
AIR OVERHEAD (PWATS 0.29") PER 00Z APX SOUNDING. SKIES ARE CLEAR
WITH CALM WINDS/LIGHT OFFSHORE BREEZES. THIS HAS NOT SURPRISINGLY
LED TO FROSTY WEATHER OUT THERE ONCE AGAIN. LARGE CLOSED LOW ALOFT
RESIDES OVER NEW ENGLAND WITH UPPER RIDGING OVER THE CENTRAL PART
OF THE COUNTRY. WEAK NW FLOW ALOFT HAS BEEN ALLOWING PERIODS OF
THIN STRANDS OF CIRRUS TO RIDE OVER MAINLY THE GTV BAY REGION.
NEAREST CONVECTION IS ACROSS THE DAKOTAS/IOWA AND OVER PORTIONS OF
THE OHIO RIVER VALLEY. THIS PRECIPITATION IS ASSOCIATED WITH A
FAIRLY STATIONARY FRONT...WITH WEAK SFC LOWS ASSOCIATED WITH
SHORTWAVE ENERGY EJECTING OUT OF UPPER LOW IN THE PAC NW.

TODAY AND TONIGHT...QUIET AGAIN...SERENE AND BEAUTIFUL. TODAY WILL
BE EVEN BETTER...AS TEMPERATURES WILL FURTHER MODERATE/WARM FROM
THE LAST COUPLE OF DAYS. HIGHS WILL REACH THE MID TO UPPER 60S
WITH LOADS OF SUNSHINE FROM CORE OF DRIEST AIR OVER NRN MICHIGAN.
LIGHT WINDS WILL TURN TO LAKE BREEZES WHICH WILL CONVERGE OVER
INTERIOR NRN LOWER. MAYBE...JUST MAYBE A FEW CUMULUS DEVELOP
THERE...WHILE SOME THIN CIRRUS COULD STILL BE ROAMING THE GTV BAY
REGION.

TONIGHT...WINDS GO CALM AGAIN AND WITH CLEAR SKIES...TEMPERATURES
WILL BE TUMBLING FAST. THE HIGH PRESSURE DOES START TO SLIDE EAST
AND WINDS SHIFT AROUND OUT OF THE SOUTH OVERNIGHT. LOW LYING AREAS
WILL NOT BE AFFECTED BY THE WIND KEEPING TEMPERATURES UP...BUT THE
MORE EXPOSED AREAS WILL NOT SEE AS COLD OF TEMPERATURES AS THE
LAST COUPLE OF NIGHTS. AREAS OF FROST WILL NOT BE AS WIDESPREAD
AND WILL BE CONFINED MORE ACROSS THOSE LOY LYING AREAS OF NE
LOWER...CLOSER TO THE DEPARTING HIGH PRESSURE. COULD ALSO SEE SOME
INCREASED CIRRUS CLOUDS ACROSS MAINLY NW LOWER...AS CONVECTION
MAY DEVELOP FURTHER EAST TONIGHT...AND BLOW OFF/CLOUD DEBRIS WILL
HAVE A GREATER CHANCE OF REACHING US.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 238 AM EDT SUN MAY 26 2013

ONE MORE QUIET DAY AS WE ROUND OUT THE MEMORIAL DAY HOLIDAY WEEKEND
ON MONDAY...BEFORE THE MAIN FORECAST FOCUS SHIFTS TOWARD A MUCH MORE
SUMMER-LIKE PATTERN FOR MID AND LATE WEEK...COMPLETE WITH SUCH
POSSIBLE ISSUES AS CONVECTION AND JUST HOW WARM TEMPS WILL END UP
AFTER TUESDAY. ONE INITIALLY BLOCKED FLOW PATTERN LOOKS LIKE IT WILL
LEAD TO ANOTHER THROUGH THE WORK WEEK...WITH STRONG CLOSED LOW
PRESSURE ACROSS THE NORTHEAST STATES FINALLY OPENING UP...ALL WHILE
ADDITIONAL CLOSED ENERGY DEVELOPS OVER THE WESTERN CONUS. THIS WILL
ULTIMATELY FORCE AND EASTWARD PROGRESSION OF THE LOWER LEVEL RIDGE
THAT HAS PROVIDED OUR RECENT STRETCH OF COOL AND SUNNY WEATHER...ALL
WHILE ALSO DELIVERING STRENGTHENING RETURN FLOW AS MID AND UPPER
LEVEL RIDGING BUILDS FROM THE MID MISSISSIPPI VALLEY INTO THE GREAT
LAKES BY WEEK'S END. THAT RETURN FLOW WILL GRADUALLY LIFT A WARM
FRONT BACK THROUGH THE AREA INTO MIDWEEK...WITH THAT FEATURE
CONTINUING TO SHIFT NORTH INTO ONTARIO BY LATE WEEK...ALL AS UPPER
LEVEL ENERGY GRADUALLY SLIDES ONTO THE PLAINS AND HELPS PUSH A COLD
FRONT TOWARD OUR NECK OF THE WOODS TOWARD NEXT WEEKEND.

FIRST THINGS FIRST...MONDAY SHAPING UP TO BE YET ANOTHER GREAT DAY
AS LOW LEVEL RIDGING HANGS TOUGH THROUGH THE DAY. SHOULD SEE SOME
CIRRUS PRESS THROUGH THE AREA DURING THE DAY...AND MAY SEE SOME LATE
DAY THICKER MID CLOUDS MAKE A RUN AT WESTERN AREAS AS WARM ADVECTION
CRANKS UP. STILL...SHOULD BE A VERY NICE DAY...WITH HIGHS A BIT
WARMER INTO THE LOWER 70S AWAY FROM THE LAKE SHORES. A MORE MILD
NIGHT MONDAY NIGHT AS SOME THICKER CLOUDS ARRIVE ALONG WITH A BETTER
GRADIENT. SHOULD SEE READINGS HOLD MAINLY IN THE 40S...BUT STILL A
WINDOW THE FIRST HALF OF THE NIGHT FOR EASTERN COUNTIES TO DIP BACK
INTO THE 30S. THANKFULLY...WE SHOULD BE DONE WITH THE FROST!

LOOKING INTO TUESDAY/WEDNESDAY...A WARM FRONT IS EXPECTED TO LIFT
THROUGH THE REGION...BRINGING THE POTENTIAL FOR PERHAPS A ROUND OR
TWO OF CONVECTION. STARTING TO GET THE FEELING THAT THE BEST CHANCES
ON TUESDAY WILL BE FOUND SOUTH OF M-32...AND PARTICULARLY SOUTH OF
M-55 AS BEST MONDAY NIGHT LOW LEVEL JET FORCING POINTS INTO SOUTHERN
WISCONSIN/LAKE MICHIGAN...WITH THIS ACTIVITY PROBABLY TRACKING
EAST/NORTHEASTWARD ALONG A VERY TIGHT MOISTURE GRADIENT. THIS SETUP
WILL LIKELY HELP HINDER THE NORTHWARD PROGRESS OF THE BOUNDARY AS
WELL...PERHAPS NOT EVEN MAKING MUCH OF NORTHERN LOWER BEFORE LATE
DAY...AND MAKING FOR A VERY TRICKY TEMPERATURE FORECAST.

A BETTER SHOT AT CONVECTION MAY COME TUESDAY NIGHT INTO WEDNESDAY
WITH THE ARRIVAL OF BETTER LOW LEVEL JET FORCING INTO THE REGION (AT
LEAST AS PROGGED CURRENTLY) WHILE THE SURFACE WARM FRONT GETS A
NUDGE NORTHWARD AHEAD OF AMPLIFYING UPPER RIDGING TO THE WEST.
SHOULD BE A GOOD SHOT AT SOME THUNDER WITH ELEVATED CAPE VALUES IN
EXCESS OF 1000 J/KG...BUT SEVERE THREAT LOOKS QUITE LOW AT THE
MOMENT GIVEN LIMITED SHEAR PROFILES. STILL SOMETHING TO WATCH OF
COURSE WITH A BOUNDARY IN THE AREA. PROVIDED THINGS BEHAVE AS
EXPECTED (AND THEY HARDLY EVER DO)...WED AFTERNOON MAY BE SET UP FOR
SOME SNEAKY WARM READINGS NEAR 80 DEGREES ACROSS NORTHERN LOWER AS
THE MORE PRONOUNCED THERMAL RIDGE AXIS ARRIVES...AND H8 TEMPS SPIKE
TOWARD 16C WITH INCREASED MIXING.

STILL GETTING THE FEELING THAT NOT MUCH MAY HAPPEN FROM LATER
WEDNESDAY THROUGH PERHAPS FRIDAY AS THE UPPER RIDGE CONTINUES TO
AMPLIFY OVERHEAD WHILE THE SURFACE WARM FRONT GETS A FURTHER NUDGE
NORTHWARD INTO ONTARIO. THIS IS ESPECIALLY TRUE FOR NORTHERN LOWER
WHICH WILL BE THE MOST REMOVED FROM THAT BOUNDARY. CERTAINLY IT WILL
BE QUITE WARM AND HUMID...WITH HIGHS PROBABLY PUSHING THE LOW OR
EVEN MID 80S (BARRING ANY CLOUD ISSUES) FOR BOTH THU AND FRI.
HOWEVER...JUST CAN'T FIND TOO MUCH TO ACT AS A TRIGGER...SAVE FOR
PERHAPS ANY ROGUE SHORTWAVES (CONVECTIVELY INDUCED) TRAVERSING THE
GRADUALLY FLATTENING TROUGH BY LATER FRIDAY. A MUCH BETTER CHANCE
FOR ADDITIONAL CONVECTION SHOULD ARRIVE SOMETIME NEXT WEEKEND...AS
THE WESTERN TROUGH TRIES TO ADVANCE TOWARD THE GREAT LAKES. THAT MAY
BE THE TIME WHEN A MORE PRONOUNCED SEVERE THREAT ARRIVES...BUT
PLENTY OF TIME TO WATCH THINGS UNFOLD THE NEXT FEW DAYS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 206 PM EDT SUN MAY 26 2013

VFR CONDITIONS EXPECTED THROUGH TONIGHT AND MONDAY MORNING ALONG
WITH LIGHT WINDS.

&&

.MARINE...
ISSUED AT 238 AM EDT SUN MAY 26 2013

LIGHT WINDS/AFTERNOON LAKE BREEZES WILL DOMINATE AGAIN TODAY WITH
HIGH PRESSURE OVERHEAD. THIS HIGH PRESSURE HOLDS TONIGHT...BEFORE
MAKING SLIDE EAST MONDAY. WINDS DO SHIFT OUT OF A MORE SOUTHERLY
DIRECTION...BUT LOOK LIGHT ENOUGH FOR LAKE BREEZES AGAIN FOR THE
AFTERNOON HOURS. THE PRESSURE GRADIENT THEN TIGHTENS UP FOR MONDAY
NIGHT ONWARD...AS A WARM FRONT WILL PUSH THROUGH NRN MICHIGAN AND
BRING CHANCES FOR SHOWERS AND THUNDERSTORMS. WIND SPEEDS FOR
POTENTIAL ADVISORIES WILL BE COMBATED BY VERY STABLE CONDITIONS
OVER THE WATER. OFFSHORE GUSTS OVER PORTIONS OF LAKE HURON
NEARSHORES...AS WELL AS COASTAL CONVERGENCE REGIONS OF NW LOWER
NEARSHORES WILL HAVE THE BEST SHOT AT ADVISORIES.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...JPB
SYNOPSIS...DL
SHORT TERM...SMD
LONG TERM...DL
MARINE...SMD
Hazardous weather outlook, May 26, 4:42 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
442 AM EDT SUN MAY 26 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
271145-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
442 AM EDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF FROST WILL DEVELOP AGAIN TONIGHT...PRIMARILY IN LOW LYING
AREAS IN NORTHEAST LOWER MICHIGAN...AWAY FROM LAKE HURON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF NORTHERN
MICHIGAN MONDAY NIGHT INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD.

SMD

Nearby

Frost Advisories in Michigan, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.